Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Hepatitis and HIV CoinfectionHepatitis and HIV Coinfection
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


High Levels of Bilirubin
Apr 30, 2005

Hello, i have been HIV+ for 8 years, my viral load is undetectable and cd4 is 349. I was going to have a hernia operation and was sent to have blood work done. My results were a 5 times then normal for bile. I then was told to redo my blood work and take a Bilirubin test and this comfirmed that my levels were still very high. My concern is what can this mean, i still have not gotten a answer yet to what this problem can be.

My meds are as follows, Viread, Videx, Norviar, Reyataz, and Epivir. I am also taking a steroid gell.

My surgon said that i may need to see a liver specialist, i am vey worried about this and need some advice on what to expect.

Thank you, Lee

Response from Dr. McGovern

My first thought is that Reyataz is the issue. Reyataz can commonly cause an elevated bilirubin. This is not a cause for concern.

I would simply discuss the lab results with your HIV doctor. You also need a fractionation of the bilirubin. If your blood test shows "indirect" bilirubin, then Reyataz is probably the answer.

Dr. McGovern



Previous
boyfriend and hep c
Next
Pregnancy liver problem

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement